Talk

Advanced search

Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

Does anyone else have a child that gets hyper when given Nurofen?

(6 Posts)
MyCatIsABiggerBastardThanYours Fri 14-Aug-09 20:58:20

My DD is 3.9yrs. I have noticed that she will get hyper for 2ish hrs after being given nurofen. Is this a normal reaction? I usually use calpol when I need to give her anything, but nurofen works quicker (on her at least) and I was worried about her temperature today (with headache) so wanted to get it lowered asap.

She's all fine now and asleep btw.

oopsacoconut Fri 14-Aug-09 21:00:45

No, you are not the only one - DD gets super hyped after calpol and nurofen - I'm not sure what it is. I tried medinol which is colour free but no change. it is especially annoying at 3am!

MyCatIsABiggerBastardThanYours Fri 14-Aug-09 21:04:17

Luckily it's only nurofen for me and I have learnt to give it in the day time only - I've had the odd 3am hell from it, like you. Not what you need.

E numbers maybe?

MyCatIsABiggerBastardThanYours Sat 15-Aug-09 15:41:52

.

oopsacoconut Sat 15-Aug-09 20:09:02

Sorry mycat - I worked today shock I think it might be the sweetners as Medinol is colour free. I am originally from South Africa and their calpol equivalent is lightly flavoured with mint and is clear so no E numbers, unfortunately I ran out of the small bottle I had a few weeks ago. This lot of teething will be HELL!

MyCatIsABiggerBastardThanYours Sat 15-Aug-09 21:28:07

Thanks oops. Must be the sweeteners then.

It is a tad annoying - I always hope for quiet and calm (which is what happens to me when I take nurofen) and am bitterly dissapointed everytime!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now